MAUDE Adverse Event Report: SYNTHES GMBH FEMORAL BROACH ADPT - STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH FEMORAL BROACH ADPT - STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 200002102
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that femoral broach adpt - straight broke.It was further reported that the piece that is hanging off broach adapter is part of internal locking mechanism, it breaks /falls apart and releases the broach device.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure, or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: the actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a follow-up report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: the device was functionally / visually tested according to the diagnostic assessment.The described failure by the customer was confirmed.The device was visually inspected as received from the customer.It was found that the device failed visual inspection due to damaged lever and guide.Based on complaint technical investigator and provided photos.The device failed following inspection criteria¿s during diagnostic assessment: 4.3.5 visual assessment: fail 4.3.53 broach locking lever: fail.During the assessment of the device and provided photo it was found that the locking lever was damaged.Due to the damaged lever the other test steps failed this is consistent with the lever being forced open- user error.Furthermore, it was found that the guide pin was damaged consistent with the broach not being properly secured.The most relevant root cause is linked to improper handling.As part of anspach quality process all devices are manufactured, inspected, and released to approved specifications.The instructions for use states the following regarding the reported issue that was observed by the user or customer: remove the battery from the surgical impactor if attached.Insert the cylindrical part of the adapter into the end of the locking collar.Align the square part of the adapter with the locking collar to advance the instrument further.When the square part is able to advance into the impactor, push the adapter firmly into the locking collar.The locking collar is designed to automatically lock the adapter to the impactor upon a firm push (push to lock).Verify that the adapter is locked into the impactor with a visual inspection to verify that the end of the locking collar is aligned with the engraved line on the square part of the adapter or by pulling on the adapter to ensure a secure, locked connection.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.

Brand Name
FEMORAL BROACH ADPT - STRAIGHT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
TECHTRONIC INDUSTRIES MEDICAL
1428 pearman dairy rd
anderson SC 29625
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key23426513
Report Number8030965-2025-10882
Device Sequence Number12825223
Product Code HWE
UDI-Device Identifier07612334268693
UDI-Public(01)07612334268693(10)NW347056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200002102
Device Lot NumberNW347056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown